MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "turnpike spiral broke off inside patient during procedure." additional information has been requested from the customer.
 
Additional Manufacturer Narrative
(b)(4).Udi not complete as it was not provided by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn #(b)(4).No return product evaluation could be completed as the device was not returned for investigation.It is unknown what damages were present on the unit and how much of tip separation was noted.A dhr review was completed for lot 73j2200514, and no issues or nonconformities were noted.Case details were reviewed.As per the additional information received, approximately 2 mm of tip separated.The vessel could still be wired with observed separation.Rotational atherectomy was performed.Very small portion embolized in vessel into a distal small branch artery.No harm noted to the patient.Procedure continued without further incident.The ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.It is likely that the turnpike tip was operated against resistance through a calcified vessel.Rotablating the remainder piece would fracture it to tiny particulates leading to embolization.Without a product return, it is unknown to what extent, degree, or rigor this device has seen use and handling.Based on the information, the most likely root cause of the issue undeterminable.The der process will continue to monitor for any similar events.

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20083584
Report Number2134812-2024-00041
Device Sequence Number12662199
Product Code DQY
UDI-Device Identifier10841156108755
UDI-Public(01)10841156108755(11)230120(17)240920(10)73J2200514(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5640
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown